Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

What causes vaginal bleeding after having Loestrin?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12730 Questions
Question
Hi I took 2 lo loestrin tabs one last sun & one on tues then stopped would that cause me to bleed yesterday. I just finished my period last Sunday. Or could it be a ruptured cyst? The blood is darker than my period.
Posted Sat, 2 Aug 2014 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 24 minutes later
Brief Answer:
Can be withdrawal bleeding.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The bleeding from vagina is not likely to be from a ruptured cyst. A ruptured cyst causes a bleeding inside the abdomen and is associated with an acute pain in the lower abdomen.
Just 2 tablets of loestrin can cause a mild withdrawal bleeding. The dark colored blood that you are having could be due to a left over blood from your last period.
If there is no associated pain in the abdomen and the bleeding is not severe then there is no need to worry. You can wait for it to stop spontaneously in next 2-3 days. In case the bleeding persists or becomes heavier then do consider visiting your gynecologist for proper investigations and treatment.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by
 
Follow-up: What causes vaginal bleeding after having Loestrin? 9 minutes later
Thank you Dr. I do have lower abdominal pain, ovarian area on left side is tender but yes i do have abdominal pain.
 
 
Answered by Dr. Rakhi Tayal 16 minutes later
Brief Answer:
Can be due to ovarian cyst rupture.

Detailed Answer:
Hello.
Thanks for writing again.
If there is a pain in the area of left ovary then a ruptured cyst needs to be ruled out after an ultrasound scan - TVS. Do attend an ER and avoid taking any pain killers for symptomatic relief as this can aggravate bleeding.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor